Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


recent labs making no sense
Apr 26, 2006

My doctor is puzzled by the fact that my VL is 692 and my CD4 is 312. My last blood draw was 4 months prior with a VL of 1200 and a CD4 of 390. I am not, nor have been on any meds. Have you seen this discordance and do you think I should be on meds?

Response from Dr. Young

I don't think that your labs are that confusing-- in my view, there isn't discordance between the two sets.

The CD4 count hasn't changed dramatically, it's simply lower and well within a possible change in a 4 month period.

Likewise, your viral load has decreased, but only about 40%-- also within the normal variability of the test.

Assuming that you're currently asymptomatic, there's no immediate need to be on medications. Your low viral load portends a generally slow rate of CD4 decline. However, with repeated CD4s below 400 (or, about 350), if you were a pro-active patient, there would be sufficient basis to consider starting meds.

I hope this helps, BY



Previous
Needing your help, in a bad way
Next
HIV TREATMENT RECOMMEDATION in OAKLAND/SAN FRANCISO, CA AREAS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement